Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 24, 2001, 4:52 AM CST for Fayette County, Shelby County, Tennessee; DeSoto County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 4:52 AM CST (10:52 UTC)
- Expired
- Nov 24, 2001, 7:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties DeSoto County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 30 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 241058 FFWMEM MSC033-TNC157-047-241300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 452 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI FAYETTE COUNTY IN SOUTHWEST TENNESSEE SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 700 AM CST. * AT 450 AM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS PRORTIONS OF SHELBY AND DESOTO COUNTIES. RAINFALL RATES OF TWO TO LOCALLY THREE INCHES OF RAIN PER HOUR CAN BE EXPECTED. * CITIES AFFECTED THROUGH 700 AM CST INCLUDE... WHITEHAVEN...SOUTHEAST MEMPHIS...LAKELAND...GERMANTOWN... ELLENDALE...EADS...MEMPHIS...COLLIERVILLE...BARTLETT... ARLINGTON... WALLS...SOUTHAVEN...SOMERVILLE...OAKLAND...BRADEN .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 2:30 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CST SAT NOV 24 2001
SEVERE WEATHER EXPECTED IN MIDSOUTH REST OF TONIGHT AND THROUGH MUCH
OF SATURDAY. STORMS NOW IN AR AND WESTERN PART OF N MS AROUND
CLARKSDALE...MOVING EAST/NORTHEAST. ALL OF CWA UNDER TOR WATCH
EXCEPT DECATUR AND HARDIN CO IN W TN AND THE TUP AREA.
.MEG...TORNADO WATCH 813 UNTIL 300 AM CST
TORNADO WATCH 814 AND 815 UNTIL 700 CST...The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:15 AM CST | Tornado Warning | MEG | Fayette, Shelby | 45 min |
| Nov 24, 5:03 AM CST | Tornado Warning | MEG | Fayette, Haywood | 42 min |
| Nov 24, 5:50 AM CST | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Nov 24, 6:09 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 51 min |
| Nov 24, 6:56 AM CST | Severe Thunderstorm Warning | MEG | Henry | 34 min |
| Nov 24, 2:43 AM CST | Tornado Warning | MEG | Coahoma, Quitman | 47 min |
| Nov 24, 3:26 AM CST | Tornado Warning | MEG | Panola, Quitman, Tate | 49 min |
| Nov 24, 3:49 AM CST | Tornado Warning | MEG | DeSoto | 41 min |
| Nov 24, 7:08 AM CST | Severe Thunderstorm Warning | MEG | Tippah | 37 min |
| Nov 24, 7:23 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 37 min |
| Nov 24, 7:45 AM CST | Severe Thunderstorm Warning | MEG | Tippah | 30 min |
| Nov 24, 8:09 AM CST | Severe Thunderstorm Warning | MEG | Prentiss, Union | 36 min |
| Nov 24, 8:19 AM CST | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 26 min |
| Nov 24, 8:43 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 32 min |
| Nov 24, 8:53 AM CST | Severe Thunderstorm Warning | MEG | Prentiss | 37 min |
| Nov 24, 9:30 AM CST | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Nov 24, 9:46 AM CST | Tornado Warning | MEG | Itawamba | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2001Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.